MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Catalog Number RBYPOD10
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned pod coil confirmed that the embolization coil was detached from the pusher assembly.Further evaluation revealed that the pull wire was inside the pusher assembly ddt, the proximal constraint sphere was within the ddt, and the sr component was fractured.If the device is retracted against resistance, damage such as an sr component fracture may occur.This likely contributed to the detached embolization coil.Further evaluation also revealed offset coil winds on the embolization coil, and the sr component was fractured within the embolization coil.The root cause of this damage could not be determined; however, the cause of this damage may have contributed to resistance during retraction.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using pod coils, a lantern delivery microcatheter (lantern), an angiographic catheter, and a non-penumbra guide sheath.It should be noted that the patient's anatomy was tortuous.During the procedure, the physician implanted an embolic device into the target location.Next, the physician began to embolize another part of the target vessel with a pod coil, three non-penumbra coils, and two pod packing coils (pod pcs).After advancing another pod coil into the target location, the coil unintentionally detached when it was advanced approximately one third of the way outside of the lantern.Therefore, the physician removed the detached pod coil by pinching the guide sheath with forceps and removing the guide sheath, lantern, and pod coil together from the patient.The procedure was completed using a stent graft without additional coil embolization.There was no report of an adverse effect to the patient.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15829865
Report Number3005168196-2022-00544
Device Sequence Number5250496
Product Code HCG
UDI-Device Identifier00814548019659
UDI-Public814548019659
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD10
Device Lot NumberF00000305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2022
Initial Report FDA Received Date11/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Date Report Sent to FDA01/01/2005